Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 270, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Aug 6, 2006, 5:06 PM CDT for Bexar County, Texas. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2006, 5:06 PM CDT (22:06 UTC)
- Expired
- Aug 6, 2006, 5:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 53 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 5:10 PM CDT | TSTM WND DMG | San Antonio, TX | ROOF PIECES AND STRIPS OF ALUMINUM BLOWN DOWN AT RIVERCENTER MALL. FURNITURE DAMAGE AND SOME FLOODING TO LAGOON AREA OF RIVERCENTER MALL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.1 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2174 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 062206 SVREWX TXC029-062245- /O.NEW.KEWX.SV.W.0270.060806T2206Z-060806T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 506 PM CDT SUN AUG 6 2006 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... BEXAR * UNTIL 545 PM CDT * AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS OF 60 MPH. THIS STORM WAS LOCATED NEAR SAN ANTONIO...AND MOVING EAT AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE CROSS MOUNTAIN...LEON VALLEY...HELOTES...LACKLAND AFB AND SEA WORLD LAT...LON 2938 9834 2964 9838 2965 9877 2927 9870 $$
2 follow-up statements
000 WWUS54 KEWX 062233 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 529 PM CDT SUN AUG 6 2006 TXC029-062245- /O.CON.KEWX.SV.W.0270.000000T0000Z-060806T2245Z/ BEXAR TX- 529 PM CDT SUN AUG 6 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR BEXAR COUNTY... AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS OF 60 MPH. THIS STORM WAS LOCATED NEAR SEA WORLD...OR ABOUT 10 MILES WEST OF SAN ANTONIO...MOVING WEST AT 35 MPH. THIS STORM HAS DECREASED IN INTENSITY IN THE PAST FEW MINUTES...HOWEVER DOPPLER RADAR CONTINUES TO INDICATE WINDS OF 50 TO 60 MPH ALONG THE LEADING EDGE. LAT...LON 2932 9838 2963 9841 2966 9880 2927 9880 $$
000 WWUS54 KEWX 062248 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 545 PM CDT SUN AUG 6 2006 TXC029-062255- /O.EXP.KEWX.SV.W.0270.000000T0000Z-060806T2245Z/ BEXAR TX- 545 PM CDT SUN AUG 6 2006 ...THE SEVERE THUNDERSTORM WARNING FOR BEXAR COUNTY EXPIRED AT 545 PM CDT... THE THUNDERSTORMS PRODUCING THE STRONG WINDS HAVE DECREASED IN INTENSITY AND THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER THESE STORMS ARE STILL CAPABLE OF PRODUCING 40 TO 45 MPH WIND GUSTS AND BRIEF VERY HEAVY RAIN AS THE STORMS CONTINUE MOVING WEST AT 35 MPH. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:31 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Aug 6, 2:31 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 231 PM CDT SUN AUG 6 2006 .DISCUSSION... THIS AFTERNOON THE CENTER OF THE UPPER LEVEL LOW SEEMS TO BE LOCATED JUST SOUTH OF SABINE PASS TRACKING WNW...BASED ON THE COMPOSITE REFLECTIVITY RADAR LOOP. THE FIRST SPOKE OF INSTABILITY AND HIGHER PWATS WAS MOVING WESTWARD INTO OUR EASTERN COUNTIES TRIGGERING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. DUE TO PWATS AOA 2 INCHES...AS DEPICTED BY THE GOES SOUNDER...HAVE INCLUDED LOCALLY HEAVY RAINFALL FOR THIS EVENING GENERALLY EAST OF THE I-35 CORRIDOR. WITH THE LOSS OF DAYTIME HEATING EXPECT THE AREAL COVERAGE TO DIMINISH AND BECOME CONCENTRATED NEAR THE UPPER LEVEL LOW/VORT MAX. THE GFS SOLUTION TRACKS THE UPPER TROF AND ASSOCIATED VORT MAX WNW ACROSS THE CWFA ON MONDAY. THE EASTERN HALF OF THE CWFA WILL HAVE THE BEST CHANCE OF SIGNIFICANT RAINFALL ON MONDAY BEING LOCATED IN THE REGION OF BEST LIFT. WITH TROPICAL MOISTURE STILL IN PLACE WILL CONTINUE TO MENTION LOCALLY HEAVY RAINFALL ON MONDAY FOR THE EASTERN HALF OF THE CWFA. THE UPPER LEVEL TROF EXITS THE REGION BY MONDAY NIGHT HOWEVER RAIN CHANCES WILL CONTINUE INTO TUESDAY. THIS IS DUE TO A WEAK TROPICAL WAVE REACHING THE TEXAS COAST TUESDAY AFTERNOON. THIS WAVE IS THE REMNANTS OF CHRIS. THE UPPER LEVEL RIDGE WILL BECOME DOMINATE BY WEDNESDAY AND WILL PERSIST INTO THE WEEKEND. THIS FEATURE WILL BRING AN END TO SIGNIFICANT PRECIPITATION FOR THE REMAINDER OF THE WEEK. AFTERNOON TEMPERATURES ON MONDAY WILL FINALLY FALL BELOW NORMAL FOR THE EASTERN TWO THIRDS OF THE CWFA DUE TO ANTICIPATED RAINFALL AND ASSOCIATED CLOUD COVER. THE HEAT WILL RETURN BY WEDNESDAY AND CONTINUE INTO THE WEEKEND THANKS TO SUBSIDENCE ASSOCIATED WITH THE BUILDING UPPER LEVEL RIDGE. GFS(X) MOS NUMBERS IN THE BALLPARK FOR TEMPS. POPS ARE A BLEND. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 76 90 73 96 / 50 50 30 20 AUSTIN BERGSTROM INTL AIRPORT 73 90 71 96 / 50 50 30 20 DEL RIO INTL AIRPORT 76 97 75 94 / 20 30 30 30 SAN ANTONIO INTL AIRPORT 74 90 74 94 / 50 50 30 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 10/13
Hazardous weather outlook, Aug 6, 10:12 AM CDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1012 AM CDT SUN AUG 6 2006 TXZ171>173-183>194-202>209-217>225-228-071515- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1012 AM CDT SUN AUG 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW...CURRENTLY OVER SOUTHEAST TEXAS AND THE NORTHWEST GULF OF MEXICO...WILL PROVIDE A BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS THE EASTERN HALF OF SOUTH CENTRAL TEXAS THIS AFTERNOON AND INTO THE EVENING. SOME OF THE STORMS MAY BECOME SEVERE...MAINLY EAST OF INTERSTATE 35 AND INTERSTATE 37. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH THE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AS THE UPPER LEVEL LOW MOVES WEST ACROSS THE REGION ON MONDAY...THERE WILL BE SCATTERED SHOWERS AND THUNDERSTORMS. ONCE AGAIN THE STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS AND LOCALLY HEAVY RAINFALL. AS THE UPPER LOW CONTINUES TO MOVE WEST ON TUESDAY ONLY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST. FOR WEDNESDAY THROUGH SATURDAY...UPPER LEVEL HIGH PRESSURE WILL BUILD ACROSS THE REGION WITH LESS RAINFALL AND WARMER TEMPERATURES EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME.
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.